I have read a lot of negative comments about Pristiq as well as some horrible side effects so I still have not taken my first dose. I dont feel "depressed"but my Dr prescribed it, I suppose I do have a lot of the sympyoms, but now scared to take it, years ago I was on Zoloft and had too much to drink , thereofre had really bad experience. can anyone please advise as I dont know what to do. Marg
I just started taking Pristiq. Unlike you I have been on an antidepressant for years. I am presently switching to pristiq from cymbalta. Antidepressants do have side effects that are not always pleasant but I have found the benefits far out weigh the side effects. First of all, everyone responds differently so what maybe a side effect for one isn't a side effect for all. Secondly, the side effects generally lessen with time
(by time I mean several weeks). Thirdly, the FDA must list all the side effects even if they are rare.
Some of the more commom side effects will be headache and drowsiness which I have found to be very mild and controllable. Constipation is also common but again manageable. Your doctor should be able to work with you on dosage and how you repond to the medication so to minimize side effects. Drinking with antidepressants is not a good idea. Alcohol is a depressant and will only make you more depressed and will increase the side effects.
I have a couple of questions for you. What are your symptoms? and Do you trust your doctor? You may well be denying yourself a higher quality of life by not taking the medication. The choice is always yours.
I hope this has helped you some and I'll always be willing to discuss with you further,
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2010 • 1 answer
Posted 21 Jan 2011 • 3 answers
Posted 5 May 2011 • 2 answers
Posted 6 Feb 2013 • 1 answer
Posted 29 Jul 2015 • 5 answers